Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 64, NWS Cleveland, OH

August 29, 2020

NWS Cleveland, OH issued this small craft advisory at Aug 29, 2020, 4:40 AM EDT. It took effect at Aug 29, 2020, 8:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2020, 4:40 AM EDT (08:40 UTC)
In effect from
Aug 29, 2020, 8:00 AM EDT
Expired
Aug 30, 2020, 10:00 AM EDT
In force
26 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

854 
WHUS71 KCLE 290840
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
440 AM EDT Sat Aug 29 2020

LEZ146>149-291645-
/O.NEW.KCLE.SC.Y.0064.200829T1200Z-200830T0200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
440 AM EDT Sat Aug 29 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots and 
  waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...From 8 AM this morning to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
5 follow-up statements
268 
WHUS71 KCLE 291357
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
957 AM EDT Sat Aug 29 2020

LEZ145-292200-
/O.EXA.KCLE.SC.Y.0064.000000T0000Z-200830T0200Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
957 AM EDT Sat Aug 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West to northwest winds 15 to 20 knots with gusts up to 
  25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion to 
  Avon Point OH.

* WHEN...From 8 AM this morning to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ146>149-292200-
/O.CON.KCLE.SC.Y.0064.000000T0000Z-200830T0200Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
957 AM EDT Sat Aug 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...West to northwest winds 15 to 20 knots with gusts up to 
  30 knots and waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...From 8 AM this morning to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
854 
WHUS71 KCLE 292005
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
405 PM EDT Sat Aug 29 2020

LEZ145>149-300415-
/O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
405 PM EDT Sat Aug 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...West to northwest winds 15 to 25 knots with gusts up to
  30 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Erie from Avon Point OH 
  to Ripley NY.

* WHEN...Until 4 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
669 
WHUS71 KCLE 300140
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
940 PM EDT Sat Aug 29 2020

LEZ145>149-300945-
/O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T1000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
940 PM EDT Sat Aug 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 30 knots
  and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
139 
WHUS71 KCLE 300801
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EDT Sun Aug 30 2020

LEZ145>149-301400-
/O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
401 AM EDT Sun Aug 30 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
390 
WHUS71 KCLE 301351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
951 AM EDT Sun Aug 30 2020

LEZ145>149-301500-
/O.EXP.KCLE.SC.Y.0064.000000T0000Z-200830T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
951 AM EDT Sun Aug 30 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Winds and waves will slowly decrease by late morning and midday
today.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 10:13 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Aug 28, 10:13 PM EDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1013 PM EDT Fri Aug 28 2020

.SYNOPSIS...
A stationary front associated with a developing low pressure
over northwest Ohio is expected to transition into a warm front
and begin moving northward overnight. The low pressure will
force a cold front southeast across the area Saturday morning.
High pressure will build in Saturday afternoon and remain over
the area through Sunday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
Current radar indicates that most of the showers have moved out
of the area, with only a lingering patch of showers remaining
over the southeastern portion of the CWA. Current surface
analysis shows the approaching cold front near the Iowa/Illinois
border. The threat for severe weather has diminished, however
some lingering showers remain possible into the overnight hours.
Temperatures across the areas are in the upper 60s to low 70s
with dewpoints in the mid to upper 60s. The remainder of the
forecast remains unchanged.

Previous Discussion...
Near term begins with ongoing widespread thunderstorms and
showers across the area. Synoptically, a stationary boundary
currently expands the shoreline of Lake Erie, as a low pressure
system begins to develop over northwest Ohio. Ample moisture has
moved its way into the region as a result of remnants of Laura
approach the Ohio River Valley. Currently, 1500-2000 J/kg of
MLCAPE exist over the area and are forecast to persist into the
evening hours. This overall environment has created a ripe
environment for showers and thunderstorms to persist into the
evening. These storms do have the potential to be severe, with
strong winds the highest threat, although hail cannot be ruled
out.

Another concern across the area is with heavy rainfall
reoccurring over the same areas. PWATS across the area range
from 1.8 to 2 inches. Multiple bands have already moved across
the area and are continuing to progress, however the stationary
front will be something to keep an eye on for the potential of
storms to slow, and potentially stall over already saturated
areas.

As we move into the overnight hours, a low pressure system will
begin to move to the northeast, dragging a cold front southeast
across the area. This will bring another round of showers and
thunderstorms across the area Saturday morning. Behind this
front, a cooler and drier airmass will build in and bring nicer
conditions to the area for the remainder of the forecast period.
High temperatures on Saturday will be in the mid to upper 70s
with noticeably less humid conditions. Overnight lows tonight
will be in the low 70s and tomorrow night will be in the mid to
upper 50s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Fair weather is expected Sunday and Sunday night as high
pressure builds across the region with low humidity. On Monday
and Monday evening a weak short wave will pass to the south of
the region and may spread a few showers into the region. The GFS
model appears to be overdone and suffering from convective
feedback as compared to the ECMWF. Will lower POPS some from the
NBM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Fair weather is expected Sunday and Sunday night as high
pressure builds across the region with low humidity. On Monday
and Monday evening a weak short wave will pass to the south of
the region and may spread a few showers into the region. The GFS
model appears to be overdone and suffering from convective
feedback as compared to the ECMWF. Will lower POPS some from the
NBM.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...
Widespread showers and scattered thunderstorms remain across the
eastern two thirds of the area. Scattered MVFR, with isolated
IFR, conditions are expected with the remaining showers. Some of
the heaviest showers may reduce visibilities and have locally
gusty winds up to 20 knots. Overnight, winds will be from the
southwest at 10 knots ahead of the cold front approaching.
The cold front will approach the western terminals near day
break tomorrow bringing a chance of showers and thunderstorms
back to the area, along with lower ceilings and gusty winds as
cooler air filters in behind. Winds will shift to the northwest
and be persistent at 10 knots with gusts up to 20 knots for the
western TAF sites beginning near 15Z and persisting through this
the end of this forecast period.

Outlook...Non-VFR possible with showers and thunderstorms into
Saturday.

&&

.MARINE...
Overnight weather across Lake Erie is complicated by the approach of
the remnants of Laura and a cold front from the west. Several rounds
of convection are expected with some increase in southwest winds
ahead of the front. The front will reach the western edge of the
lake by 12Z Saturday and sweep well east of the lake by 18Z. Winds
will veer to the northwest after the frontal passage and increase to
around 20 knots and a SCA will likely be needed.  High pressure will
build over the lake for Sunday and early Monday before moving off
the New England coast Monday night and Tuesday. The pressure
gradient will increase Wednesday as a cold front approaches the
lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...LaPlante
LONG TERM...LaPlante
AVIATION...Campbell
MARINE...LaPlante
Hazardous weather outlook, Aug 28, 9:51 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
951 PM EDT Fri Aug 28 2020

LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033-
036>038-047-PAZ002-003-300200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
951 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>012-089-PAZ001-300200-
Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
951 PM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a moderate to high risk for rip currents during the
day Saturday in Erie and Lorain counties and possibly a high risk
from Cuyahoga county east Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 28, 11:13 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       NORTON                  41.03N 81.64W
08/28/2020  M4.20 INCH       SUMMIT             OH   TRAINED SPOTTER

            RAIN FELL BETWEEN NOON AND 11 PM.

&&

LOMBARDY
Local storm report, Aug 28, 11:15 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1115 PM EDT FRI AUG 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       1 SSE MANSFIELD         40.76N 82.52W
08/28/2020  M2.84 INCH       RICHLAND           OH   TRAINED SPOTTER

&&

LOMBARDY
Special weather statement, Aug 29, 2:55 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
255 AM EDT Sat Aug 29 2020

OHZ006>008-290745-
Wood-Ottawa-Sandusky-
255 AM EDT Sat Aug 29 2020

...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN SANDUSKY
AND NORTHEASTERN WOOD COUNTIES...

At 254 AM EDT, a strong thunderstorm was located near Northwood, or 9
miles southeast of Toledo, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Port Clinton, Oregon, Rossford, Northwood, Oak Harbor, Genoa,
Woodville, Elmore, Walbridge, Millbury, Luckey, Lindsey, Rocky Ridge,
Clay Center, Williston and Stony Ridge.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4159 8359 4162 8357 4162 8316 4161 8309
      4152 8298 4151 8299 4151 8297 4152 8295
      4146 8299 4146 8304 4145 8304 4145 8300
      4138 8305 4145 8360
TIME...MOT...LOC 0654Z 272DEG 29KT 4154 8349

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:55 AM EDTSpecial Weather StatementCLEOttawa50 min
Aug 29, 4:35 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake, Lorain29 hr
Aug 29, 4:59 AM EDTSpecial Weather StatementCLEAshtabula, Lake31 min

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.